MAUDE Adverse Event Report: SYNTHES GMBH BALL HEX SCREWDRIVER 8MM

SYNTHES GMBH BALL HEX SCREWDRIVER 8MM
Catalog Number 03.010.092
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent the open reduction internal fixation surgery for diaphyseal fracture of tibia.Before the surgery, after the sterilization, it was found that the oily liquid spread out from the screwdriver.The oily liquid dropped on the case.The surgery was completed successfully with other devices.This report involves one (1) ball hex screwdriver 8mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: part #: 03.010.092.Lot #: 3740097.Manufacturing site: werk hägendorf.Release to warehouse date: 08 apr 2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The product was returned to us customer quality (cq) for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that scrdriver-hex w/spheric-head ø8 the device was received after decontamination, there is a stain that is visible near the handle and no other issues were identified.The dimensional inspection was not performed due to alleged complaint condition.An instrument with canevasit handle was subjected to 200 reprocessing cycles (each consisting of washing/disinfecting and steam sterilization) under worst case conditions compared to the reprocessing instructions.Since the device age is more than 7 years the device must have processed through more than 200 reprocessing cycles.The observed condition of scrdriver-hex w/spheric-head ø8 the device was consistent.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for scrdriver-hex w/spheric-head ø8.It is probable that scrdriver-hex w/spheric-head ø8 has some sterilization maintenance issue.There is no indication that a design or manufacturing issue has caused the complaint condition.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawing reflecting the current and manufacture revision was reviewed: - scrdriver hex w / spheric ¿ head expert nailing system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BALL HEX SCREWDRIVER 8MM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12367054
Report Number8030965-2021-07198
Device Sequence Number11866662
Product Code HXX
UDI-Device Identifier07611819775350
UDI-Public(01)07611819775350
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.092
Device Lot Number3740097
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer09/02/2021
Initial Report FDA Received Date08/25/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INS 1 INSTR F/ETN PART 1 F/SYNCASE NO. 6; INS 1 INSTR F/ETN PART 1 F/SYNCASE NO. 6